MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Photo review: the returned photos show implanted iol, several marks /lines are visible on the iol, the exact location of the observed marks/lines cannot be determined.Video review: the returned video shows iol implantation.The iol is already implanted in the eye, what appears to be a foreign loose material is observed on the anterior surface near the gusset area of the iol.The observed foreign material appears to be successfully removed with additional instrumentation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during a cataract extraction with intraocular lens (iol) implant procedure, the blue or white threads stuck to the iols.Attempts were made to polish away the thread.There was patient contact, but no patient harm occurred.Additional information has been requested.There are seven medical device reports associated with this event.This report is for four of seven.
 
Event or Problem Description
Additional information has been requested and received stating the procedure was completed on the same day without complications.There are seven medical device reports associated with this event.This report is for four of seven.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The reporter states the use of a company model cartridge, which is not qualified for use with associated iol model.Based on our observation of the attached photos, several marks /lines are visible on the implanted iol, the exact location of the observed marks/lines cannot be determined.Based on our observation of the attached video, what appears to be a foreign loose material is observed on the anterior surface near the gusset area of the implanted iol.The observed foreign material appears to be successfully removed with additional instrumentation.No determination on the origin of the reported foreign material can be made without the evaluation of the physical product.A final root cause cannot be determined based on available information and without the evaluation of a physical sample.The reporter states the use of non-qualified combination.The use of non-qualified combinations may result in delivery issues and/or damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16364222
Report Number9612169-2023-00138
Device Sequence Number6814066
Product Code HQL
UDI-Device Identifier00380652555753
UDI-Public00380652555753
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.175
Device Lot Number25226704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer02/24/2023
05/02/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/24/2023
05/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNULA OPHTHALMIC; CELLUGEL OPHTHALMIC; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL INJECTOR; UNSPECIFIED CANNULA/CYSTITOME
Patient SexUnknown